“School of Physic”

Back to Papers Home
Back to Papers of School of Physic

Paper   IPM / Physic / 6820
School of Physics
  Title:   Noncommutative Gauge Theories: A No-Go Theorem
1.  M. Chaichian
2.  P. Prenajder
3.  M.M. Sheikh-Jabbari
4.  A. Tureanu
  Status:   Published
  Journal: Phys. Lett. B
  No.:  53
  Vol.:  526
  Year:  2002
  Pages:   132-136
  Supported by:  IPM
Studying the general structure of the noncommutative (NC) local groups, we prove a no-go theorem for NC gauge theories. According to this theorem, the closure condition of the gauge algebra implies that: 1) the local NC u(n) algebra only admits the irreducible n by n matrix-representation. Hence the gauge fields are in n by n matrix form, while the matter fields can only be in fundamental, adjoint or singlet states; 2) for any gauge group consisting of several simple-group factors, the matter fields can transform nontrivially under at most two NC group factors. In other words, the matter fields cannot carry more than two NC gauge group charges. This no-go theorem imposes strong restrictions on the NC version of the Standard Model and in resolving the standing problem of charge quantization in noncommutative QED.

Download TeX format
back to top
scroll left or right